Need advice please

Kallie - posted on 12/15/2009 ( 3 moms have responded )

9

12

0

Was anyone else's baby overdosed on the drug gentamiacin. My son was given it at birth for newborn sepsis due to a bacterial infection i got during my 4 day long labor and then eventual emergency c-section where they actually pushed his head back through the birth canal to deliver him. I am wondering if so has your child had any problems. They say it causes hearing problems and kidney problems sometimes. My doctor hasn't checked anything since, like his RBC count or anything. He did fail several hearing tests, but hasn't in about 3 months now. He is 7.5 months old. Please fill me in if this has happened to you or if you know anyone it has happened to and their story. Any advice on what i should do. The doctor said it was a nursing error, the nurse said she never got the order to stop medication, so i don't know who to blame. Also, not a lot of info out there on the internet, doesn't seem very common.

3 Comments

View replies by

Kallie - posted on 12/16/2009

9

12

0

Thanks, i did file a complaint against the nurse at the hospital. Thanks for the info.

Christine - posted on 12/16/2009

208

26

76

um i would contact nursing admin. if there was a nursing or doctor error i believe you should be compensated for not only the frustration this has caused but also all of the testing that your baby needs in regards to his hearing. i would probably contact a lawyer or something to see if there is anything you can do. if this had happened to my mason i would probably get a second opinion from another doctor outside of his current pediatrician. i hope everything turns out ok :)

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms